Thank you for asking at HCM.
I went through your history and would like to make suggestions for you as follows:
1. I would like to know more about you like - your age, since when you have asthma
, what are other medications that you are using, what are other medical conditions that you are having, what are your nose symptoms, have you undergone any testing, etc.
Based on above details, I would be able to make suggestions more specifically.
2. There are many options to control asthma other than oral steroids (like Betnesol
3. Were I treating you, I would suggest you lung function testing (spirometry
) to know your lung capacity and severity of asthma. It would help me choose your drugs better.
4. I would suggest you intranasal corticosteroids
and inhaled corticosteroids for at least 1 month.
Please note that intranasal and inhaled corticosteroids act locally and have much less side effects as compared to oral corticosteroids.
5. I would also suggest you to consult an ENT surgeon who will examine your nose cavity from inside as you have long standing noes obstruction.
6. I would suggest you allergy
testing to identify the substances causing symptoms to you. Based on allergy testing report, you can follow avoidance measures and an Allergist-Immunologist may prescribe you allergen specific immunotherapy
which is a long term treatment of allergies.
7. In general, I would suggest you to avoid exposure to dusts, smokes and air pollution as much as possible.
8. I would also suggest you regular exercise and a healthy nutrition which will improve your lung capacity and immunity respectively in a long run.
9. I would also suggest you weight reduction as obesity affects asthma adversely. Please consult a professional exercise trainer and dietician to manage your weight problem. Of course, steroids-induced obesity will improve gradually once they are stopped.
10. A SPECIFIC CAUTION: As you are taking oral steroids for 1.5 years, please do not stop them immediately - it can cause life-threatening condition. Please consult a physician, he will gradually decrease the dose while increasing other medications and only over long time your oral steroids will be stopped. Sudden stopping oral steroids is dangerous.
Hope above suggestions will be helpful to you.
Should you have any further query, please feel free to ask at HCM.
Wish you the best of the health ahead and I'm sure with proper consultations and skillful treatment, you will be able to lead a healthy life.
Thank you & Regards.